Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 103, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Nov 21, 2004, 12:57 AM CST for Victoria County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 21, 2004, 12:57 AM CST (06:57 UTC)
- Expired
- Nov 21, 2004, 3:00 AM CST
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 130 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 7.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2240 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 9.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 210700
FFWCRP
TXC469-210900-
/X.NEW.KCRP.FF.W.0009.041121T0657Z-041121T0900Z/
/0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1257 AM CST SUN NOV 21 2004
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN VICTORIA COUNTY IN TEXAS
* UNTIL 300 AM CST
* AT 1250 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT MOST OF THE VERY HEAVY RAINFALL HAS MOVED OUT OF THE AREA.
HOWEVER...AN ADDITIONAL 1/4 TO 1/2 INCH OF RAIN IS STILL POSSIBLE
MAINLY OVER NORTHERN VICTORIA COUNTY. ALSO...THERE IS STILL
FLOODING CONTINUING OVER THE AREA. IT WILL TAKE SOME TIME FOR
THE WATERS TO RECEDE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 2885 9723 2888 9723 2885 9727 2889 9728
2910 9698 2905 9691 2903 9684 2894 9680
2885 9673 2879 9672 2865 9716 2879 9716
2883 9718
$$
GWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 20, 10:24 PM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Nov 20, 10:24 PM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1024 PM CST SAT NOV 20 2004 .UPDATED...MSAS THETA-E REVEAL THE BNDRY ALONG THE NRN CWFA. ETA PROGS MID/UPPER Q-VECTOR CONVERGENCE OVERNIGHT. EXPECT ADDITIONAL SCT CONVECTION OVR THE NERN CWFA...OWING TO THE BEST COMBINATION OF SFC/UPPER FORCING AND CIN VALUES. MADE MINOR ADJUSTMENTS TO PREVIOUS TEMP/WIND FCST FOR TNGT. ANTICIPATE AT LEAST PATCHY FOG OVERNIGHT... ESP OVR THE NERN CWFA OWING TO COPIOUS RAINFALL THAT FELL DRG THE PAST FEW HOURS/LGT WIND OVERNIGHT. HWR...NOT SURE IF DENSE FOG WILL OCCUR AS THE COLUMN IS FAIRLY MOIST FROM THE SFC TO 800 MB...BASED ON THE MOST RECENT CRP SOUNDING. && .MARINE...ALTHOUGH EXPECT WIND SPEEDS TO REMAIN IN THE SCEC RANGE OVR THE COASTAL WATERS...ANTICIPATE THAT SEAS WILL REACH 7 FEET OVR THE OFFSHORE WATERS. ANTICIPATE ISOLD CONVECTION OVERNIGHT. && .AVIATION...MVFR VSBLTYS WITH FOG OCCURRING ACROSS RIO GRANDE PLAINS AND WILL LOWER TO IFR CIGS AND VSBLTYS OVER THE NEXT 3 TO 6 HOURS...IMPACTING LRD AND COT...AND CONTINUING THRU EARLY SUNDAY MORNING. IFR CIGS AND VSBLTYS EXPECTED TO SPREAD EAST INTO ALI OVERNIGHT...POSSIBLY LIFR VSBLTYS AT TIMES BETWEEN 11Z AND 14Z. STATIONARY BOUNDARY DRAPED FROM COT TO VCT. SHOWERS AND THUNDERSTORMS WILL SLOWLY END AT VCT THRU 06Z AS THEY DRIFT NORTH. IFR CONDITIONS EXPECTED TO DEVELOP WITH FOG AFTER 06Z AT VCT. MVFR VSBLTYS EXPECTED TO DEVELOP AT CRP BETWEEN 12Z AND 15Z. && .CRP WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY IS IN EFFECT FROM BAFFIN BAY TO MATAGORDA SHIP CHANNEL 20-60NM OFFSHORE. && 87...GENERAL UPDATE/MARINE 76...AVIATION
Hazardous weather outlook, Nov 20, 7:00 AM CST, 17 hours 57 minutes before
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
In the hours before
Local storm report, Nov 20, 7:40 PM CST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
740 PM CST SAT NOV 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0736 PM TSTM WND GST VICTORIA 28.82N 96.98W
11/20/2004 70 MPH VICTORIA TX TRAINED SPOTTER
WIND GUSTS TO 70 MPH ONE MILE NORTH OF FM 185 ON US 59
&&
SBSLocal storm report, Nov 20, 7:48 PM CST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
748 PM CST SAT NOV 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0747 PM FLASH FLOOD VICTORIA 28.82N 96.98W
11/20/2004 VICTORIA TX LAW ENFORCEMENT
NUMEROUS ROADS IN CENTRAL VICTORIA CITY FLOODED WITH
WATER ENTERING SOME HOMES.
&&
SBSLocal storm report, Nov 20, 8:00 PM CST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
800 PM CST SAT NOV 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 PM FUNNEL CLOUD E PLACEDO 28.67N 96.83W
11/20/2004 VICTORIA TX TRAINED SPOTTER
FUNNEL CLOUD SPOTTED JUST EAST OF PLACEDO MOVING
NORTHEAST TOWARD VANDERBILT.
&&
SBSLocal storm report, Nov 20, 8:36 PM CST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
836 PM CST SAT NOV 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0825 PM FLASH FLOOD TELFERNER 28.83N 96.83W
11/20/2004 VICTORIA TX PUBLIC
STREETS FLOODED IN TELFERNER
&&
SBSLocal storm report, Nov 20, 8:51 PM CST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
851 PM CST SAT NOV 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD VICTORIA 28.82N 96.98W
11/20/2004 VICTORIA TX FIRE DEPT/RESCUE
ROADS THROUGHOUT CITY FLOODED AND IMPASSABLE. NUMEROUS
VEHICLES STRANDED WITH RESCUES TAKING PLACE. VICTORIA
FIRE DEPT ADVISES CITIZENS TO REMAIN IN PLACE OR AT HOME
UNTIL FLOOD WATERS RECEDE.
&&
JRLocal storm report, Nov 20, 9:05 PM CST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
905 PM CST SAT NOV 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0845 PM FLASH FLOOD E VICTORIA 28.82N 96.98W
11/20/2004 VICTORIA TX TRAINED SPOTTER
COUNTY ROADS 442, 234 AND 616 EAST OF VICTORIA HAVE 2 TO
3 FEET OF WATER COVERING SECTIONS OF THE ROADWAYS.
&&
SBSThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 6:44 PM CST | Tornado Warning | CRP | Victoria | 46 min |
| Nov 20, 7:27 PM CST | Tornado Warning | CRP | Victoria | 63 min |
| Nov 20, 7:54 PM CST | Flash Flood Warning | CRP | Victoria | 2 hr |
| Nov 20, 9:49 PM CST | Flash Flood Warning | CRP | Victoria | 116 min |
| Nov 20, 11:37 PM CST | Flash Flood Warning | CRP | Victoria | 83 min |
| Nov 21, 6:42 AM CST | Flash Flood Warning | CRP | Goliad | 2 hr |
| Nov 21, 8:42 AM CST | Flash Flood Warning | CRP | Goliad | 2 hr |
| Nov 21, 9:52 AM CST | Flash Flood Warning | CRP | Victoria | 3 hr |
| Nov 21, 10:38 AM CST | Flash Flood Warning | CRP | Goliad | 3 hr |
| Nov 21, 12:13 PM CST | Flash Flood Warning | CRP | Victoria | 2 hr |
| Nov 21, 2:05 PM CST | Flash Flood Warning | CRP | Victoria | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.